Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 11, NWS Anchorage, AK

March 17, 2007

NWS Anchorage, AK issued this high wind watch at Mar 17, 2007, 10:20 AM AKDT. It took effect at Mar 18, 2007, 10:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2007, 10:20 AM AKDT (18:20 UTC)
In effect from
Mar 18, 2007, 10:00 AM AKDT
Expired
Mar 18, 2007, 12:52 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 172320
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
320 PM ADT SAT MAR 17 2007


AKZ191-181400-
/X.NEW.PAFC.HW.A.0011.070318T1800Z-070319T1400Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
320 PM ADT SAT MAR 17 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

NORTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE 
BEGINNING SUNDAY MORNING AS A STRONG STORM SYSTEM APPROACHES THE
WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT.
WINDS WILL SWITCH TO SOUTH LATE SUNDAY NIGHT AND DIMINISH AS THE 
WEATHER SYSTEM CROSSES THE AREA. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK72 PAFC 180852
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1252 AM ADT SUN MAR 18 2007

AKZ191-182100-
/X.UPG.PAFC.HW.A.0011.070318T1800Z-070319T1400Z/
/X.NEW.PAFC.HW.W.0016.070318T1800Z-070319T1300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
1252 AM ADT SUN MAR 18 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
ADT MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS TO 80 MPH ARE EXPECTED
BEGINNING THIS MORNING AS A STRONG STORM SYSTEM APPROACHES THE
WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT.
WINDS WILL SWITCH TO SOUTH LATE SUNDAY NIGHT AND DIMINISH AS THE
WEATHER SYSTEM CROSSES THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 17, 12:00 AM AKDT, 10 hours 20 minutes earlier.

Area forecast discussion, Mar 17, 12:00 AM AKDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT SAT MAR 17 2007

.DISCUSSION...

UPPER LEVEL PATTERN REMAINS STABLE THROUGH AT LEAST 72 HOURS. CUT
OFF LOW CENTERED OVER SOUTHERN ALASKA. CUT OF LOW IN NORTHWESTERN
BERING SEA. CUT OFF HIGHS OVER SIBERIA AND THE RUSSIAN FAR EAST.

AT THE SURFACE...MULTIPLE SMALL LOW CENTERS CONTINUE TO TRAVERSE THE
GULF OF ALASKA. COLD ARCTIC HIGH PRESSURE PERSISTS OVER MAINLAND
ALASKA AND THE NORTHERN BERING SEA. ON LARGE LOW SOUTH OF THE
WESTERN ALEUTIANS TODAY WILL DISSIPATE SAT EVENING...ONLY TO BE
REPLACED BY A SIMILAR SYSTEM SUN NIGHT.

CONTINUED CLEAR AND COLD OVER THE MAINLAND. ISOLATED TO SCATTERED
SNOW SHOWERS IN THE BERING AND ALONG THE BERING COAST EAST OF SEGUAM
ISLAND. SE WIND 30 TO 50 KT AND MIXED PRECIP ALONG THE ALEUTIANS
WEST OF SEGUAM ISLAND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...SPRAY 130
         GALE  172 175
         STORM 176
FIRE WEATHER...NONE

ASB MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:00 PM AKDTGale WarningAFC4 days
Mar 16, 11:00 PM AKDTStorm WarningAFC48 hr
Mar 17, 2:15 AM AKDTStorm WarningAFC45 hr
Mar 17, 2:30 AM AKDTHeavy Freezing Spray WarningAFC9 hr
Mar 17, 11:00 AM AKDTSmall Craft AdvisoryAFC36 hr
Mar 17, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Mar 17, 11:00 AM AKDTHeavy Freezing Spray WarningAFC4 days
Mar 17, 11:00 AM AKDTHeavy Freezing Spray WarningAFC12 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.